Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 166, NWS Norman, OK

April 26, 1995Bryan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 26, 1995, 7:45 PM CDT for Bryan County, Oklahoma. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Apr 26, 1995, 7:45 PM CDT (00:45 UTC)
Expired
Apr 26, 1995, 8:30 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bryan County, OK

The radar

The Norman radar (KTLX), 179 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1995-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1995-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:59 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 26, 2:59 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
300 PM CDT WED APR 26 1995

SFC WV ALG CDFNT NOW MOVG NEWD INTO KS SO FNT MAKING GUD PROGRESS. LTST
MESONET PLOT SHOWS BNDRY FM NR PNC-PWA-JUST E FSI. WNDS JUST AHD OF FNT
ARE SWLY...BUT EXPCT S WNDS TO CONT OVR THE SE WHICH WL ENHANCE CNVGC.
18Z OUN RAOB SHOWS STOUT CAP...BUT FNTL CNVGC AND STG LIFT WITH WV SHUD
ALLOW AT LEAST A FEW TRW ALG CDFNT. WL KEEP POPS IN THE CHC CATEGORY
ALG/AHD OF FNT.  EXTNSV LO CLDS BEHIND FNT SEEM TO BE ERODING FM THE
W...SO EXPCT SKIES TO CLEAR OUT LT TNGT AS DRYER LO LVL AIR MOVES IN. IT
SEEMS STRANGE TO FCST LO CLDS BREAKING UP AT 05Z...BUT WITH DRY ADVCTN
AND NO RESIDUAL GROUND MSTR...THIS SEEMS RSNBL. WNDS WL CONT VRY STG
THRU 05Z BEHING FNT AND WL CONT WITH WND ADVSYS THRU MIDNGT.

FNT WL MOVE OUT OF OK BY 12Z GIVING US FAIR WX ON THU AS RDG MOVES IN.
MSTR WL NOT BE PUSHED VRY FAR S INTO TX...SO IT WL BE LURKING. ALL MDLS
SHOW STG WAA/VERT MOTION INTO WRN HLF OF FA BY 12Z FRI AND MSTR SHUD
COME ON BACK.  WL INCLUDE POPS THU NGT IN THE W AND CONT THEM THRU SAT
AS THE NEXT UPR SYS/CDFNT MOVES THRU.   ..04..

GAG 35/62/45/70 1024    PNC 40/65/49/71 1013    HBR 42/65/48/72 1024"
SPS 45/69/50/78 1024    OKC 43/63/50/70 2013    DUA 48/68/50/75 4112

.OKC...WND ADVY TIL 05Z ZNS 004>053.
.TX...WND ADVY TIL 05Z ZNS 083>090.

In the hours before

Special weather statement, Apr 26, 3:21 PM CDT, 4 hours 24 minutes before
OKZ004>053-TXZ083>090-262300-

THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
320 PM CDT WED APR 26 1995

THE SEVERE THUNDERSTORM THREAT HAS SHIFTED EAST IN OKLAHOMA AND NORTH
TEXAS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON
INTO TONIGHT...MAINLY EAST OF A LINE FROM CUSHING TO SHAWNEE TO PAULS
VALLEY TO BELLEVUE TEXAS IN CLAY COUNTY.

A COLD FRONT CONTINUES TO PUSH THROUGH OKLAHOMA AND NORTH TEXAS. ON THE
MID AFTERNOON WEATHER MAP THE FRONT EXTENDED FROM JUST EAST OF PONCA
CITY TO JUST WEST OF STILLWATER...ACROSS WESTERN SECTIONS OF THE
OKLAHOMA CITY METRO AREA TO JUST WEST OF DUNCAN AND JUST EAST OF WICHITA
FALLS TEXAS.

ADEQUATE MOISTURE RIS IN PLACE ALONG AND AHEAD OF THE FRONT...HOWEVER LOW
LEVEL WIND AND MOISTURE CONVERGENCE HAS BEEN WEAK.  BY THE TIME
THUNDERSTORM DEVELOPMENT OCCURS LATER THIS AFTERNOON...THE FRONT SHOULD
BE EAST OF THE OKLAHOMA CITY METRO AREA.

DM
Special weather statement, Apr 26, 5:57 PM CDT, 1 hour 48 minutes before
OKZ030-040-270000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
555 PM CDT WED APR 26 1995

TORNADO WATCH NUMBER 263... VALID UNTIL 10 PM... HAS BEEN CANCELLED FOR
POTTAWATOMIE AND GARVIN COUNTIES OF CENTRAL OKLAHOMA.

THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND ADDITIONAL SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. BRISK NORTHWEST WINDS GUSTING
TO 30 MPH AND COOLER TEMPERATURES WILL SPREAD INTO THE AREA DURING THE
EVENING HOURS.

CS
Special weather statement, Apr 26, 5:59 PM CDT, 1 hour 46 minutes before
OKZ030-040-270000-

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
555 PM CDT WED APR 26 1995

TORNADO WATCH NUMBER 263... VALID UNTIL 11 PM... HAS BEEN CANCELLED FOR
POTTAWATOMIE AND GARVIN COUNTIES OF CENTRAL OKLAHOMA.

THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND ADDITIONAL SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. BRISK NORTHWEST WINDS GUSTING
TO 30 MPH AND COOLER TEMPERATURES WILL SPREAD INTO THE AREA DURING THE
EVENING HOURS.

CS
Special weather statement, Apr 26, 7:07 PM CDT, 38 minutes before
OKZ031-041-042-046-270100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
710 PM CDT WED APR 26 1995

TORNADO WATCH NUMBER 263... VALID UNTIL 11 PM... HAS BEEN CANCELLED FOR
THE FOLLOWING COUNTIES IN EAST CENTRAL AND SOUTH CENTRAL OKLAHOMA...

SEMINOLE... PONTOTOC... MURRAY... AND CARTER

THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND ADDITIONAL SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. BRISK NORTHWEST WINDS GUSTING
T`O 30 MPH AND COOLER TEMPERATURES WILL SPREAD INTO THE AREA DURING THE
EVENING HOURS.

CS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:55 PM CDTTornado WarningOUNBryan35 min
Apr 26, 8:05 PM CDTSevere Thunderstorm WarningOUNChoctaw40 min
Apr 26, 8:25 PM CDTTornado WarningOUNChoctaw35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.